To Top

Leg Cramps While on Diabetes Medication

What diabetes medicine is the person on that sent in feedback about the power drink by Coke? She had leg cramps. I am having the same thing on Januvia.

Faye from AR

We are giving away $200 in Amazon gift cards for people who answer questions on ThriftyFun in February! Click here to find out more...
Ad

Add your voice! Click below to answer. ThriftyFun is powered by your wisdom!

December 22, 20080 found this helpful
Best Answer

My diabetes medicine, Metformin, depletes my Vitamin B-12 out of my body. It might cause other vitamin deficiencies, that I don't know about. I do have toe and leg cramps when I don't take my Magnesium and Calcium supplements. I'm taking 2 a day of each, once in the morning, once at night. As long as I do, my backaches tend to go away.

Reply Was this helpful? Yes
December 18, 20080 found this helpful

The medication may be causing an imbalance of minerals.

The body needs a proper balance of sugar/potassium/salts or sodium in one form or another.

You may want to try a multi-mineral and a potassium tablet.

Make sure the multi-mineral has calcium and magnesium and vitamin D in it.

One tablet of potassium with this (99 mg.), should help balance this problem. If it persists, add a tablet of B6 to the mix.

A multi-vitamin added to this is a great help as any illness depletes the body of nutrients.

One other reason for cramping legs can be that the lower(spinal area below the waist), spine is out of alignment. The nerves in this area directly affect the legs and feet.

Reply Was this helpful? Yes
Ad
December 18, 20080 found this helpful

I wholeheartedly support the multivitamin idea. However, if potassium supplements are unavailable or beyond the budget, I'm told bananas are a prime source of potassium. I found a site loaded with info on foods that are rich in potassium: go to

www.hoptechno.com/book29p.htm

Hope this helps!

Reply Was this helpful? Yes
December 22, 20080 found this helpful

Two of my friends were both experiencing leg cramps & went to their Dr's about them. Their Dr's. told them to check to see if their soda pop contains "aspertame." To test themselves, to not drink any diet soda pop for a few days then to drink the diet drinks and see it the leg cramps come back the day after they drank it. Both did the test and it was their diet drinks causing their leg cramps. The Dr's., both said aspertame effects different people in different ways.

Reply Was this helpful? Yes
Ad

Add your voice! Click below to answer. ThriftyFun is powered by your wisdom!

Related Content
In This Guide
Woman with a leg cramp.
Remedies for Leg Cramps
Categories
Health & Beauty AdviceDecember 15, 2008
Guides
A blister on a leg
Treating Leg Blisters
Woman with a Leg Cast
Underwear to Wear with a Leg Cast
Preventing Leg Ulcers
Preventing Leg Ulcers
A puppy scratching at fleas.
Giving Medication to Pets
More
😎
Summer Ideas!
🎆
Fourth of July Ideas!
👔
Father's Day Ideas!
Facebook
Pinterest
YouTube
Contests!
Newsletters
Ask a Question
Share a Post
Categories
Desktop Page | View Mobile

Disclaimer | Privacy Policy | Contact Us

© 1997-2017 by Cumuli, Inc. All Rights Reserved.

Published by .

Generated 2017/06/19 19:14:48 in 3 secs.
Loading Something Awesome!